MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR

NUVASIVE, INCORPORATED NUVASIVE NEXT GENERATION NVM5 SYSTEM; NEUROSURGICAL NERVE LOCATOR
Model Number 1025906
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A radiograph was provided confirming the complaint.No device was returned as the device was left in-situ at the discretion of the assisting physician.The root cause of the failure is unknown but may be the result of removal technique.No further investigation to be completed.Label review "potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries" "electrodes should be applied only to normal, intact, clean, healthy skin" "inspect all system components and packaging for damage before use.If components are visibly damaged, do not use the system" "caution should be exercised during skin preparation and electrode removal" "improperly placed or bent needles increase the risk of needle breaking off in the patient" "breakage of the device, which could make necessary removal difficult or sometimes impossible, with possible consequences of late infection and migration.Breakage could cause injury to the patient" devices remain in-situ.
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a spinal procedure utilizing neuro monitoring where needles were placed for stimulation.The case was completed with no issue but upon removal of the needles one was observed to be missing.The missing needle was located in the patient via x-ray but the surgeon decided leave the device as is in-situ.The patient was informed post-op of the event.

Brand Name
NUVASIVE NEXT GENERATION NVM5 SYSTEM
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11866466
Report Number2031966-2021-00068
Device Sequence Number3663845
Product Code PDQ
UDI-Device Identifier00887517075338
UDI-Public887517075338
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K162313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1025906
Device Lot NumberJ403230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1